Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 120, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 7, 2007, 11:46 PM CDT for Ottawa County, Oklahoma. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 11:46 PM CDT (04:46 UTC)
- Expired
- Jun 8, 2007, 1:00 AM CDT
- In force
- 74 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:57 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 7, 11:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:04 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 7, 11:04 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1104 PM CDT THU JUN 7 2007 .MESOSCALE UPDATE... THE SUPERCELL STORM IN CRAIG COUNTY WILL TRACK INTO 300 M2/S2 S-R HELICITY IN OTTAWA COUNTY. THE STORM MOTION IS OFF THE HODOGRAPH ENOUGH TO GENERATE 10 KNOTS OF STORM-RELATIVE FLOW AROUND 2KM...WHICH IS NOT IS UP FROM THE ESSENTIALLY ZERO A COUPLE OF HOURS AGO. WHILE VALUES THROUGH THE STORM OF GREATER THAN 15 / 20 KNOTS IS OPTIMAL...THE IMPROVEMENT IN THE ENVIRONMENT HAS BEEN SEEN IN THE RECENT RADAR PRESENTATION. THE CELL LOOKS LIKE AN HP SUPERCELL WITH A LARGE HOOK ECHO. THIS CELL WILL HAVE SOME TORNADO POTENTIAL AS IT CROSSES OTTAWA COUNTY AND A TORNADO WARNING IS IN EFFECT FOR THIS AREA. THE COLD FRONT WILL ENTER NORTHEAST OKLAHOMA IN THE NEXT HOUR AND RAPID STORM DEVELOPMENT IS EXPECTED ALONG THE FRONT WITH SEVERE WIND AND HAIL LIKELY. AT 1AM THE FRONT AND DEVELOPING LINE OF STORMS WILL BE NEAR A LINE FROM COFFEYVILLE TO LAKE KEYSTONE TO WESTERN CREEK COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, Jun 7, 8:32 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 832 PM CDT THU JUN 7 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 832 PM CDT THU JUN 7 2007 ...SEVERE WEATHER REMAINS LIKELY THROUGH THE OVERNIGHT HOURS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND EAST CENTRAL OKLAHOMA. ONSET...LATE TONIGHT. DISCUSSION... AT 830 PM...THE DRYLINE EXTENDED FROM EXTREME WESTERN OSAGE COUNTY INTO SOUTHWEST OKLAHOMA. WHILE THE CAP HELD THROUGH THE LATE AFTERNOON...ISOLATED CONVECTION HAS DEVELOPED ALONG THE DRYLINE FROM SOUTHWEST OKLAHOMA INTO PARTS OF NORTHEAST OKLAHOMA. WHILE THE TORNADO THREAT HAS DIMINISHED SOME...ANY OF THESE STORMS ACROSS NORTHEAST OKLAHOMA WILL HAVE THE POSSIBILITY OF BECOMING SUPERCELLS GIVEN THE STRONG INSTABILITY. THEREFORE...THERE EXISTS AT LEAST A SMALL CHANCE OF A TORNADO THROUGH ABOUT 10 OR 11 PM...MAINLY ACROSS NORTHEAST OKLAHOMA. MEANWHILE...A COLD FRONT IS RACING SOUTHEAST THROUGH KANSAS...AND IS EXPECTED TO REACH PARTS OF NORTHEAST OKLAHOMA BY LATE EVENING. AS THE COLD FRONT MERGES WITH THE DRYLINE...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE BOUNDARY AND GRADUALLY PUSH INTO NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA LATER TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS UNDERWAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THREAT FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AS THE COLD FRONT MOVES INTO NORTH TEXAS BY FRIDAY AFTERNOON. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE FROM SATURDAY INTO EARLY NEXT WEEK AS THE COLD FRONT RETURNS BACK TO THE NORTH AS WARM FRONT AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD PLAN FOR ADDITIONAL STAFFING FOR POTENTIAL SEVERE WEATHER ON FRIDAY...AND MONITOR LATER FORECASTS FOR THUNDERSTORM POTENTIAL THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 7, 9:29 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT THU JUN 7 2007
OKZ054-055-080315-
OSAGE OK-WASHINGTON OK-
929 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CENTRAL WASHINGTON AND EASTERN OSAGE
AT 928 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF WYNONA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...BARTLESVILLE...OCHELATA...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3655 9643 3640 9631 3658 9582 3680 9582
3694 9594Local storm report, Jun 7, 10:00 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
06/07/2007 WASHINGTON OK BROADCAST MEDIA
SEVERAL LARGE TREES DOWN IN BARTLESVILLE
&&
MATLocal storm report, Jun 7, 10:09 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL BARTLESVILLE 36.75N 95.98W
06/07/2007 M1.00 INCH WASHINGTON OK BROADCAST MEDIA
QUARTER SIZE HAIL IN BARTLESVILLE
&&
MATLocal storm report, Jun 7, 10:26 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST NOWATA 36.70N 95.64W
06/07/2007 E60 MPH NOWATA OK BROADCAST MEDIA
60 MPH GUST REPORTED BY STORM CHASER
&&
MATSpecial weather statement, Jun 7, 10:48 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT THU JUN 7 2007
OKZ056-080415-
NOWATA OK-
1048 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CENTRAL NOWATA
AT 1048 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NOWATA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NOWATA AND DELAWARE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3677 9571 3667 9569 3666 9544 3696 9544Special weather statement, Jun 7, 11:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT THU JUN 7 2007
OKZ065-066-071-080500-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
1137 PM CDT THU JUN 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 1137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF WELEETKA...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON AND SCHULTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3522 9635 3508 9622 3534 9571 3556 9591The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:29 PM CDT | Special Weather Statement | TSA | Washington | 46 min |
| Jun 7, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 67 min |
| Jun 7, 10:00 PM CDT | Tornado Warning | TSA | Nowata, Washington | 45 min |
| Jun 7, 10:25 PM CDT | Tornado Warning | TSA | Craig | 65 min |
| Jun 7, 10:45 PM CDT | Tornado Warning | TSA | Ottawa | 49 min |
| Jun 7, 10:48 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Jun 7, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 34 min |
| Jun 7, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 56 min |
| Jun 7, 11:37 PM CDT | Special Weather Statement | TSA | Okfuskee | 23 min |
| Jun 8, 1:45 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Ottawa, Rogers, Tulsa | 75 min |
| Jun 8, 2:11 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 50 min |
| Jun 8, 2:35 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers | 55 min |
| Jun 8, 3:04 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, McIntosh, Mayes, Muskogee, Okfuskee and 2 more | 71 min |
| Jun 8, 6:55 AM CDT | Special Weather Statement | TSA | LeFlore | 65 min |
| Jun 8, 5:32 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.